Worries and anxiety after pep.. Please help...
Apr 18, 2013
Hello doctor, I am a male who was recently exposed to hiv 5 weeks ago and was prescribed pep thereafter.(truvada for 28 days). I was exposed by insertive anal sex without a condom with a hiv +ive partner of undetectable vl. My concern is that I have already completed the 28 days of course of pep but in the fifth week after exposure(1st week after completing pep) I have been sick with upset stomach, loose bowel movements and nausea. And also accompanied with light fever(reading 36.6 deg c on thermometer). 1) Could this be because of seroconversion illness ? I do not have swollen lymph nodules, sore throat or headaches. 2) could the use of pep delay seroconversion symptoms and they can happen in week 5 post exposure? I am still sick and very anxious, have lost sleep and appetite over it. Please help me...
Response from Dr. Young
Hello and thanks for posting.
1) Seroconversion symptoms can be many and are very non-specific. Your symptoms could be, but frankly unlikely without significant fever, rash or swollen glands.
2) There's little data about PEP delaying the onset of seroconversion; indeed, there are scant cases of known seroconversion in people who successfully take PEP.
Lastly, if you're sexual partner was on ART and had a known undetectable VL, your risk of getting HIV (even without PEP) is very, very low. I'd suspect that your symptoms had little to do with either HIV or PEP and possibly some other issues (such as the flu or anxiety).
I hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Female Condom To Prevent Bleeding During Sex
- How Long Do You Have To Wait Until You Can Get Tested For An Std?
- Symptoms Of This Std In Men Can Cause Epididymitis And Can Also Spread To The Blood Or Joints
- Acute HIV Infection And Oral Thrush
- Can I Drink Alcohol With Combivir And Viramune?
- Can Lupus Cause A False Positive?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.